• How long do chemo side effects last and vaginal pain caused by BC pill.

    Asked by DawnRising on Saturday, April 9, 2016

    How long do chemo side effects last and vaginal pain caused by BC pill.

    I had my last chemo (Herceptin only) on Feb 19th of this year. My hands and feet peeled a week later just like they did every three weeks when I was getting regular treatments. Yesterday was the 3rd time my hands and feet have started peeling since that last treatment. I do worry because if the chemo is still killing my skin, what is it doing to the inside of me? Does anyone know the answer? Has anyone dealt with repetitive peeling/healing/peeling in hands and feet after they finished herceptin treatments? And I want to say this here because you all will understand. I despise that five year breast cancer pill. Only been on it about 7 months but sex has become so horribly painful my husband and I no longer even have a sex life. I'll be 63 next week, so lube has been necessary for the five years we've been married. Since menopause sex wasn't earth shattering for me but with lube it was never painful. Now it's a pure misery because that pill is sucking every eeny weeny bit of estrogen from my body... It feels like my vaginal wall is paralyzed or something. He never complains but I know he's horribly frustrated and miserable about it. I hate that XXX pill.

    11 Answers from the Community

    11 answers
    • LiveWithCancer's Avatar
      LiveWithCancer

      I have not a single answer, but I do have hugs to offer. So sorry for what you're going through!!!

      And, I hope someone who has had similar treatments can actually answer your questions ... and offer some real hope for you.

      over 2 years ago
    • geekling's Avatar
      geekling

      There are oncological or radiation gynocologists who may be able to help. Maybe even suggest some sort of physical therapy? Maybe your hubby could spot you? :D

      They offered me something called Estrace cream. Problem for me was that it was mind bogglingly pricey. Maybe that isnt a problem for you, assuming a doctor thought it could help and wrote a prescription. I do not have any drug prescription insurance and I have been single, as a question from GregP_WN reminded me, for well over 5,000 days .

      They also have a pill, again, I have no knowledge that it will or will not be right for your situation. Vagifem but it can have nasty side effects.

      And there is pomegranate oil which, for me, is quite healing. It was so pricey that I got a wholesaler's license to purchase it. Unlike with Estrace, hahaha, the oil then became affordable.

      Anyways :) Where ever there is love there are options.

      Best wishes

      over 2 years ago
    • debsweb18's Avatar
      debsweb18

      I'm your age and have the same problems. My doctor prescribed dhea which helps. I sometimes add replens just before as well. Still hurts but not as bad and I don't bleed like I was before the dhea.

      over 2 years ago
    • DawnRising's Avatar
      DawnRising

      Thank you so much for the answers. I've never heard of any of the products either of you mentioned and I had no idea in the world there was such a thing as an oncological or radiation gynocologist. I guess you really are never too old to learn something new. I didn't think to mention the bleeding, debsweb18, but the time or two I've been able to just grit my teeth and just try to breathe through it, I did bleed, once for a couple of days. Scared my husband witless because of course, he found the blood on himself and thought it was his fault. I had to get my oncologist to reassure him it was not his fault because he was so upset that he might have injured me. And geekling, you are so right. Where ever there is love, there are indeed options. I took the option of coming here where people have lived through this nasty business and now have wisdom to share. So you see, the option I chose was a very good one. :-)

      over 2 years ago
    • DawnRising's Avatar
      DawnRising

      Oh, and geekling, spending big bucks on ANYTHING is an issue for us. That cancer, she's an expensive B****!!! Thanks again.

      over 2 years ago
    • karen1956's Avatar
      karen1956

      My oncologist said I could try e-string...it is Rx...he said the amount of estrogen in it was not harmful and it didn't circulate in the body...Oh and what is sex!!!

      over 2 years ago
    • speedy's Avatar
      speedy

      My hands still heal and peel 4 years later. My dermatologist told me that is chemo induced psoriasis. It is here to stay unfortunately. I stopped taking the estrogen blocker after 1 year off and on, the side effects were so bad. My GYN gave me premarin since it doesn't get absorbed by the body.
      I wish you the best.

      over 2 years ago
    • msesq's Avatar
      msesq

      Everyone is different. I had no side effects from Herceptin. But I ended Taxotere and Carboplatin 11/11/14 and in February 2016 o lost my eyelashes and eyebrows. Go figure

      over 2 years ago
    • Jouska's Avatar
      Jouska

      I had no side effects from the Herceptin, but was also on Perjeta during chemo and had to stop it after 3 infusions because my skin peeled on my face, chest and shoulders, to the point I was a bloody mess. The wounds got infected and I had to be antibiotics. But it healed and I have the most beautiful baby soft skin on my face now. I jokingly call it my $10,000 facial. Do seek out an gynecologist oncologist. GynOnc as my oncologist called mine. I ended up with what turned out to be a benign tumor on an ovary, so went to one and we decided to remove all the plumbing. She was very helpful in guiding me through options and helping to explain to me what was a result of the Armidex and what was the result of natural aging.

      over 2 years ago
    • cam32505's Avatar
      cam32505

      Ok, so I had uterine cancer. I had hysterectomy, chemo, and radiation. All did their damage. I just visited my gyn onc this past week and this topic came up. I was given a dilator, and told to use it 2-3 times a week to stretch things out, using plenty of lube. Some of it is just menopause, but a lot has to do with the treatment. Because I had female cancer, none of the normal drugs would be applicable to me due to the issue of causing recurrance.

      over 2 years ago
    • MelanieIIB's Avatar
      MelanieIIB

      DawnRising, have you told your medical oncologist about your skin peeling? He/she needs to know about that. Herceptin is not chemo, but rather targeted therapy which goes after only Her2 positive receptors on cancer cells. Chemo attacks all fast growing cells. Herceptin.com is a good site with info about Herceptin and there is even a number you could call to talk with someone who may be able to tell you if peeling skin is normal on Herceptin. I was given Herceptin but I did not have that problem. My hands/skin were dry, but not excessively.

      As for your other problem. I understand the pain. My oncologist recommended coconut oil (The kind you cook with). It has no odor and melts when you put it in your hand. I found it helped better than other lubricants.

      over 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive lobular carcinoma questions.  Also, don't forget to check out our Invasive Lobular Carcinoma page.